Illinois, 2002Flood in Illinois, June 15 to 17, 2002
June 15 to 17, 2002 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 15, 1:00 AM CST, 8 hours earlier.
Area forecast discussion, Jun 15, 1:00 AM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT SAT JUN 15 2002
NEW SWODY1 PAINTS NE PTNS PAH FA IN SLGT RISK SVR...AS NW FLOW SHORT
WAVE ENTERS PICTURE AROUND 00Z SUN. NEGATING FACTOR IS FACT IT
SHOULD BE DIURNALLY FUELED...AND THUS BY THE TIME IT GETS IN OUR
NECK OF THE WOODS WL BE LOSING ITS FUEL. HOWEVER W/STEEP LOW-MID LVL
LAPSE RATES AND COLD POOL ALOFT ROTATING SE W/VORT...COULD SEE
ISOLD-SCT COVERAGE SUSTAINED INTO EVENING. WL UP NRN ZONES TO 30%
BUT LEAVE SW PTNS FA IN SLGT CHC 20%.
REGARDLESS OF MODEL OF CHOICE ALL ARE PRETTY MUCH IN AGREEMENT IN
ENDING PCPN CHC BY 12Z SUN ACROSS THE NORTH...SO WELL ELIMINATE
SLGT CHC THERE BUT LINGER 20% IN THE SOUTH FOR VERY EARLY SUN
AM...IN CASE ANY RENEGADE SHOWERS REMAIN. AFTER THAT REMAINDER OF
FCST LOOKS TO NEED LTL/NO CHANGE...EXCEPT FOR MON...WHEN A VERY
SIMILAR NW FLOW SHORT WAVE WL IMPACT THE NRN ZONES. WITH 18Z MON
LIS IN THE NEGATIVE AND KS AROUND 30...WL GO AHEAD AND INTRODUCE A
SLGT CHC FOR THE NORTH FOR MON.
TEMPS HAVE BEEN RUNNING NR GUIDANCE FOR THE MOST PART AND NEW
GUIDANCE NOS ARE NOT TOO DISSIMILAR. LOWS HAVE MAYBE HELD A TAD
ABOVE GUIDANCE NOS AND WELL FOLLOW SIMILAR TREND...BUT EVEN SO
WONT SWAY TOO FAR AWAY FROM NUMERICAL OUTPUT.
.PAH...NONE.
HUMPHREY
In the hours before
Special weather statement, Jun 15, 4:18 AM CST, 4 hours 42 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-151700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
518 AM CDT SAT JUN 15 2002
...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA...
HAZARDS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EXTREME
NORTHERN PORTIONS OF THE QUAD STATE THIS EVENING...NORTH OF A BENTON
TO CARMI ILLINOIS TO LYNNVILLE INDIANA LINE.
DISCUSSION...
A WEAK DISTURBANCE WILL ROTATE AROUND AN AREA OF LOW PRESSURE
CURRENTLY OVER THE GREAT LAKES. A COMBINATION OF COLDER AIR
ALOFT AND WARM SURFACE TEMPERATURES SHOULD PROVIDE ENOUGH
DESTABILIZATION FOR THUNDERSTORM DEVELOPMENT. THE MAIN THREAT WITH
THESE STORMS WILL BE LARGE HAIL. THUNDERSTORMS SHOULD DIMINISH IN
INTENSITY AFTER SUNSET.
SPOTTER ACTIVATION...
ACTIVATION OF SPOTTERS MAY BE NECESSARY THIS EVENING IN THIS FAR
NORTHERN SECTION.
OUTLOOK....
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
ENTIRE QUAD STATE OVERNIGHT. WHILE MOST OF THESE STORMS SHOULD REMAIN
BELOW SEVERE LIMITS...AN ISOLATED SEVERE THUNDERSTORM MAY STILL BE
POSSIBLE.
Flood, Jackson
- When
- June 15, 9:00 AM CST to June 17, 3:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.785, -89.382 (the zone’s center; the record gives no point)
The Big Muddy River went slightly above flood stage at Murphysboro for a couple of days. The crest was only a few inches above flood stage, which caused minor flooding of low-lying areas along the river. The high water was mainly backwater from the Mississippi River, which was near flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in New York, June 15, 20024 deaths · 1 event
- Damaging Winds in Texas, June 15 to 16, 20021 death · 2 injured · $40,000 · 61 kt wind · 10 events
- Rip Current in Florida, June 15, 20021 death · 1 event
- Hail and Damaging Winds in Kansas, June 15, 2002$4.7 million · 1.75 in hail · 12 events
- Hail in Nebraska, June 15, 2002$2.9 million · 1.75 in hail · 11 events
- Hail and Damaging Winds in Texas, June 15 to 16, 2002$507,000 · 1.75 in hail · 33 events
- Wildfire in California, June 15 to 18, 2002$1.9 million · 1 event
- Hail and Damaging Winds in Texas, June 15 to 16, 2002$279,000 · 69 kt wind · 29 events
- Tornado and Flash Flooding in Kansas, June 15, 2002$25,000 · F0 · 65 events
- Hail and Damaging Winds in Texas, June 15, 2002$173,000 · 80 kt wind · 24 events
- Hail and Damaging Winds in Oklahoma, June 15, 20021 injured · $11,000 · 73 kt wind · 65 events
- Tornadoes and Hail in Kansas, June 15, 2002$39,000 · F0 · 41 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294594.